Alert archive / California / Wind Advisories in 2020
Wind Advisory 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 31, 2020, 1:22 PM PDT for San Bernardino County, California. It took effect at Apr 1, 2020, 1:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2020, 1:22 PM PDT (20:22 UTC)
- In effect from
- Apr 1, 2020, 1:00 PM PDT
- Expired
- Apr 2, 2020, 5:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2513 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201 WWUS75 KVEF 312022 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 122 PM PDT Tue Mar 31 2020 CAZ523-011015- /O.NEW.KVEF.WI.Y.0012.200401T2000Z-200402T1200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 122 PM PDT Tue Mar 31 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert...including Barstow area. * WHEN...From 1 PM Wednesday to 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects like lightweight tents and outdoor furniture. Isolated power outages are possible. Strong crosswinds and areas of lofted dust may lower visibility and make travel difficult along I-15 and I-40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure or store lightweight outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
4 follow-up statements
215 WWUS75 KVEF 010931 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 231 AM PDT Wed Apr 1 2020 CAZ523-012200- /O.CON.KVEF.WI.Y.0012.200401T2000Z-200402T1200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 231 AM PDT Wed Apr 1 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert...including Barstow area. * WHEN...From 1 PM Wednesday to 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects like lightweight tents and outdoor furniture. Isolated power outages are possible. Strong crosswinds and areas of lofted dust may lower visibility and make travel difficult along I-15 and I-40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
933 WWUS75 KVEF 011956 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1256 PM PDT Wed Apr 1 2020 CAZ523-020800- /O.CON.KVEF.WI.Y.0012.200401T2000Z-200402T1200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1256 PM PDT Wed Apr 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert...including Barstow area. * WHEN...Now until 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects like lightweight tents and outdoor furniture. Isolated power outages are possible. Strong crosswinds and areas of lofted dust may lower visibility and make travel difficult along I-15 and I-40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
728 WWUS75 KVEF 020736 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1236 AM PDT Thu Apr 2 2020 CAZ523-021200- /O.CON.KVEF.WI.Y.0012.000000T0000Z-200402T1200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1236 AM PDT Thu Apr 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert...including Barstow area. * WHEN...Now until 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects like lightweight tents and outdoor furniture. Isolated power outages are possible. Strong crosswinds and areas of lofted dust may lower visibility and make travel difficult along I-15 and I-40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
032 WWUS75 KVEF 021159 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 459 AM PDT Thu Apr 2 2020 CAZ523-021300- /O.EXP.KVEF.WI.Y.0012.000000T0000Z-200402T1200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 459 AM PDT Thu Apr 2 2020 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Winds have dropped below advisory levels. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 31, 1:10 PM PDT, 12 minutes earlier.
Area forecast discussion, Mar 31, 1:10 PM PDT, 12 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 110 PM PDT Tue Mar 31 2020 .SYNOPSIS...Mild and dry conditions are expected through Wednesday ahead of a weak cold front passage Thursday morning. Slightly cooler temperatures are expected heading into the weekend ahead of a more active pattern expected next week. && .DISCUSSION...A veil of high clouds continues to skim across the southern Mojave Desert but will eventually thinning out tonight as a very weak circulation moves in from the Pacific and across the Baja and into the Sonoran desert tonight. Meanwhile across the PacNW, a couple of shortwave rotating around the base of broad troughing tonight will dig the broaden cyclonic flow further south on Wednesday. As this happens, a intensified surface low will develop across Utah, resulting in tightened surface gradients and breezy to locally gusty southerly winds across the Mojave Desert Wednesday afternoon and evening. The strongest winds will be favored across the western Mojave Desert where gusts of 40- 50 MPH will be possible along with patchy blowing dust. Elsewhere gusts will be elevated but are expected to stay below 40 MPH. That said, a Wind Advisory has only been issued for northwestern San Bernardino county and will go into effect tomorrow afternoon. Though heights aloft will decrease, temperatures may reach the highest readings of 2020 across the region; afternoon highs may finally eclipse the 80 degree mark in Las Vegas while Death Valley and areas along the Colorado River may reach 90. A weak, dry surface cold front will make its way across the region Thursday as cyclonic flow aloft weakens. Not expecting much in the way of measurable rain is expected, though patchy virga is a possibility across the southern Great Basin. Slightly cooler temperatures and calmer winds are expected by Friday as flow becomes a tad more zonal. Winds may become fairly breezy on Saturday as a quick-moving shortwave skirts across the northern Great Basin. Breezy winds are expected, though confidence in the strength of the winds is low due to uncertainty in the strength of the surface pressure features. The return to an active pattern seems likely by early next, but could see unsettled weather as early as Sunday night. Ensemble solutions have started to merge toward a common pattern: an amplified longwave trough extending into tropical latitudes. In this type of pattern successive shortwave disturbances could be directed into the region resulting in prolonged unsettled weather. && .AVIATION...For McCarran..Light, diurnal winds expected until Wednesday afternoon. 10-20 knot gusty southwesterly winds are expected to develop by 00z tomorrow and may linger through 06z. VFR conditions expected. For the rest of southern Nevada, northwest Arizona and southeast California...Light, diurnal winds will continue until breezy to gusty southwest winds develop Wednesday afternoon. Strongest winds are expected across at KDAG where gusts up to 40 knots will be possible along with patchy blowing dust. southward and increasing in speed on Wednesday. High clouds will clear out by late Wednesday morning; VFR conditions will continue. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Boothe For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.